Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 270, NWS Norman, OK

May 27, 2001Blaine County, Major County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 27, 2001, 8:41 PM CDT for Blaine County, Major County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2001, 8:41 PM CDT (01:41 UTC)
Expired
May 27, 2001, 9:15 PM CDT
In force
34 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Blaine County, OK, Major County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 5:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2894 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2894 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 280142
SVROKC

OKC011-093-280215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAINE COUNTY IN NORTHWEST OKLAHOMA
  MAJOR COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 915 PM CDT

* AT 841 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6
  MILES WEST OF FAIRVIEW...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE FAIRVIEW...ISABELLA AND LONGDALE

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING 
WINDS IN EXCESS OF 65 MPH. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE 
ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO 
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3640 9859 3631 9883 3603 9849 3618 9823

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:41 PM CDT, 0 minutes earlier.

Area forecast discussion, May 27, 8:41 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT SUN MAY 27 2001

DESPITE WIDESPREAD SEVERE T-STORMS ACROSS N OK... WHICH WILL SWEEP
SE ACROSS MOST IF NOT ALL OF THE REST OF THE CWA OVERNIGHT...
PREVIOUS FORECAST PACKAGE COVERED THINGS SO WELL THAT ONLY MINOR
ADJUSTMENTS ARE NEEDED AT THIS TIME. WILL DROP THE PROBABILITY
WORDING ACROSS N AND CENTRAL OK, AND UP POPS TO LIKELY/CATEGORICAL
IN THE S, AS SOLID LINE OF CONVECTION ALONG LEADING EDGE OF MCS
ENSURES THAT NEARLY ALL AREAS WILL GET A PIECE OF THE ACTION.
STORMS AND ASSOCIATED SEVERE POTENTIAL WILL DECREASE BY OR JUST
AFTER MIDNIGHT IN THE N AS THE COMPLEX MOVES S OF THESE AREAS. MAIN
SEVERE THREAT EXPECTED TO BE DAMAGING WINDS AS THE ASSOCIATED COLD
POOL ACCELERATES SE-WARD, BUT LARGE HAIL ALSO WILL REMAIN A THREAT
WITH SOME OF THE CORES. FLASH FLOOD THREAT APPEARS TO BE LESSENING
AS THE PRIMARY CONVECTIVE LINE IS PERPENDICULAR TO THE MOTION
VECTOR, REDUCING THE THREAT OF TRAIN ECHOES. STILL NEED TO KEEP A
MENTION OF HEAVY RAINFALL, THO.

ZONE UPDATE OUT BY 9 PM. ANOTHER UPDATE WILL BE NEEDED AROUND
MIDNIGHT TO ADDRESS TEMPORAL WORDING AND UPDATE THE PROGRESS OF THE
MCS.

24

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, May 27, 6:51 PM CDT, 1 hour 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT SUN MAY 27 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    WOODS                     OK   1.00 INCH HAIL
05/27/01   WOODS                          CAPRON FD

0644 PM    BURLINGTON                OK   .75 =INCH HAIL
05/27/01   ALFALFA                        SPOTTER REPORT

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:08 PM CDTTornado WarningOUNHarper52 min
May 27, 7:26 PM CDTTornado WarningOUNAlfalfa34 min
May 27, 7:33 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward42 min
May 27, 7:50 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant55 min
May 27, 8:01 PM CDTSevere Thunderstorm WarningOUNMajor44 min
May 27, 8:15 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward30 min
May 27, 8:23 PM CDTSevere Thunderstorm WarningOUNWoods37 min
May 27, 8:28 PM CDTSevere Thunderstorm WarningOUNDewey, Roger Mills47 min
May 27, 8:40 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher50 min
May 27, 8:50 PM CDTSevere Thunderstorm WarningOUNLogan40 min
May 27, 8:56 PM CDTSevere Thunderstorm WarningOUNCuster34 min
May 27, 9:00 PM CDTSevere Thunderstorm WarningOUNNoble, Payne30 min
May 27, 9:25 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills65 min
May 27, 9:25 PM CDTSevere Thunderstorm WarningOUNWashita65 min
May 27, 9:26 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma64 min
May 27, 9:26 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne64 min
May 27, 9:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa64 min
May 27, 9:59 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain61 min
May 27, 10:22 PM CDTSevere Thunderstorm WarningOUNPottawatomie38 min
May 27, 10:22 PM CDTSevere Thunderstorm WarningOUNComanche53 min
May 27, 10:30 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma30 min
May 27, 10:32 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer58 min
May 27, 10:43 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman62 min
May 27, 10:48 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray42 min
May 27, 10:48 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain42 min
May 27, 10:48 PM CDTSevere Thunderstorm WarningOUNStephens42 min
May 27, 10:57 PM CDTSevere Thunderstorm WarningOUNCotton63 min
May 27, 11:01 PM CDTSevere Thunderstorm WarningOUNKiowa29 min
May 27, 11:10 PM CDTTornado WarningOUNCarter35 min
May 27, 11:13 PM CDTSevere Thunderstorm WarningOUNJefferson47 min
May 27, 11:29 PM CDTSevere Thunderstorm WarningOUNCarter, Love, Marshall61 min
May 27, 11:29 PM CDTSevere Thunderstorm WarningOUNGarvin, Stephens61 min
May 27, 11:29 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray61 min
May 27, 11:46 PM CDTSevere Thunderstorm WarningOUNTillman29 min
May 27, 11:53 PM CDTSevere Thunderstorm WarningOUNBryan37 min
May 28, 12:00 AM CDTSevere Thunderstorm WarningOUNJefferson30 min
May 28, 12:21 AM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall54 min
May 28, 12:21 AM CDTSevere Thunderstorm WarningOUNAtoka54 min
May 28, 1:50 AM CDTSevere Thunderstorm WarningOUNCuster, Roger Mills40 min
May 28, 2:17 AM CDTSevere Thunderstorm WarningOUNWashita43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.